Discussions that mention norvasc

High & Low Blood Pressure board


Hi,

The reasons for the increased dosage are:
1- I gained 18 pounds.
2- I eat a lot of fast food.
3- I stopped exercising.
So I needed a stronger solution for the bigger problem. My blood pressure was 140/100 on the 120 mg (but in summer it was 120/80). Now on the 180 mg it's 130/85 and I know next week it will be lower than that. If you take Benicar then you are not changing a lot. I have used Cozaar and I got a lot of bad side effects then I have used Atacand and I got the same side effects.

Atacand, Benicar, Cozaar and Diovan are all in the same drug class and they will give similar side effects. I hope that I'm wrong and someone else will correct me but this what happened to me with 2 drugs of this class.

Supplements are very helpful too but you will not feel the effect before few months. Read the other threads about the supplements and you will see what I'm talking about :D.

Now let talk about the drug classes you have used so far:
1- Diuretics: Hydrochlorothiazide
2- Lisinopril: ACEI
3- Atenolol: Beta-Blockers
4- Diovan: ARB
And you got side effects with them all. Me too :( so I the last options I had was to try CCBs. I started with Norvasc and it was not effective at all then I started Diltiazem and it was the only good drug for me.

If you are like me (got a lot of side effects from all the drug classes, except CCBs) then I think you should try CCBs Like Norvasc or Diltiazem. I'm really sad or you because I was very depressed when I didn't find any medication that I can live with without those bad side effects.
Good Luck,
Michael
Hi,

I used to take diovan but was taken off it because I was doing well without it. By that I mean I also was, and still am taking Lisinopril, atenenol, norvasc, and HCTZ. I take small doses.

But what might help you, check with your doctor, I take the atenenol before bedtime because it makes me drowsie, as well as half doses of Lisinopril and norvasc at bedtime. The other half doses of Lisinopril and norvasc in the morning. This does not cause any fatigue or tireness with this method for me.

See what your doctor says, it might help.
Quote from ferg22:
Here is my dilemma. I have been on 240mg of Diovan for about a year and a half. I have had no serious side effects except for some insomnia. I was started on Atenolol then Lisinopril and then Hydrochlorothiazide. All of these gave me terrible side effects. Especially fatigue, dizziness, and ED. The Diovan was keeping my pressure around 130/85 until now. My pressure is running about 140/93. My doctor upped my dosage to 320mg. but it's not helping. The higher dose is also creating headaches, nasal congestion, and bad insomnia. Have others experienced this problem? I am new to this board and would really appreciate any advice from others who are in this situation. Especially what you have switched to without bad side effects.



Ferg,

I have high renin hypertension and my blood pressure is very hard to keep in control with meds. For the second time in less than 3 years it has become uncotrolled at 180/90. I was initially put on diovan 60 mgm alone and it worked for six months. I then had it increased to 180mgm without effect. it wasn't til both Norvasc and hctz were added that i got the "magic bullet". A combo is usually far more effectve. I just had my norvasc increased but it appears they will all have to be since I only went down to 160/80. I will probably get side effects similar to yours:( Glad to hear no fatigue as i get enough from fibro
Have you tried Norvasc? Re hctz it is usually choice drug becase of fewer side effects. Sorry to hear about the ED. Are you positive it was the hctz causing it?

As mich said all people react differently to meds.

Lisinopril nearly killed me with dizziness and fatigue. A beta blocker caused gi upset insomnia and fatigue in addition to making me orthostatic. Wishing you luck and you may just be in need of the right combination of meds.

Best to you,

Debby